Missouri, 2011

Hail and Damaging Wind in Missouri, June 15, 2011

June 15, 2011 · NWS LSX · 2 events in 2 counties and zones

A warm front was lifting northward through the region, triggering showers and thunderstorms north of it. There were several reports of large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A warm front was lifting northward through the region, triggering showers and thunderstorms north of it. There were several reports of large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 14, 8:22 PM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Jun 14, 8:22 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CDT TUE JUN 14 2011

.UPDATE...
/917 PM CDT TUE JUN 14 2011/

IT TOOK A WHILE FOR THE STORMS TO BREAK THROUGH THE WARM MID LEVEL
TEMPS...BUT ROBUST CONVECTION IS NOW TAKING OFF OVER N CENTRAL MO...
BUT BELIEVE THAT THIS DEVELOPMENT WILL CERTAINLY TRY TO WORK
SOUTH AS MID LEVEL COOLING WORKS INTO WESTERN/CENTRAL MO. ALL
MODES OF SEVERE WEATHER STILL CERTAINLY POSSIBLE OVER THE NEXT FEW
HOURS. THOUGHTS ON STORM EVOLUTION HAVE NOT CHANGED MUCH...AND
WITH TIME CONVECTION SHOULD MORPH INTO A MCS THAT WILL OVERSPREAD
APPROXIMATE THE NE HALF OF OUR CWA...PRIMARILY WITH A HIGH WIND
THREAT. HAVE NOT TALKED TO SPC..BUT EXPANSION/REISSUANCE OF
WATCHES WILL CERTAINLY BE POSSIBLE IN THE NEXT FEW HOURS. 00Z
SOUNDINGS INDICATE PWATS OF 1.25-1.40 WILL BE FEEDING INTO THIS
COMPLEX WITH 30-40KT LO LEVEL JET...SO HEAVY RAIN IS LIKELY WITH
THE GROWTH OF THE CONVECTION...AND FLASH FLOODING WILL BE A VERY REAL
THREAT..ESPECIALLY OVER N SECTIONS OF THE FA...WITH THIS DANGER
INCREASED/EHNANCED DUE TO DARKNESS. WILL UPDATE FFA TO TRY TO
HIGHLIGHT THIS THREAT A BIT MORE.

FINALLY...DUE TO DELAYED ONSET OF STORMS HAVE LOWERED POPS IN OUR
FAR SE COUNTIES FOR THE REST OF THIS EVENING.

TRUETT

&&

.DISCUSSION...
/349 PM CDT TUE JUN 14 2011/

INITIATION OF NEXT ROUND OF CONVECTION (#3 FOR OUR CWA) APPEARS
IMMINENT. SFC LOW PRESSURE OVER NE KS CONTINUES TO SLOWLY PUSH WARM
FRONT TOWARD OUR AREA...WHILE CAPPED AIRMASS IN THE WARM SECTOR
CONTINUES TO DESTABILZE WITH MLCAPES FROM 2500-3500 J/KG.   UNLIKE
YESTERDAY LOW LEVEL CONVERGENCE WILL BE AIDED BY LIFT AND MID-LEVEL
COOLING OF APPROACHING SHORTWAVE TO CAUSE RAPID THUNDERSTORM
DEVELOPMENT BETWEEN NOW AND 00Z.   EXPECTING STORMS TO FIRST FORM N
OF WARM FRONT ACROSS NW MO/SW IA...WITH THIS ACTIVITY EXPANDING E
AND THEN BUILDING S DURING THE EVENING.  ALL FORMS OF SEVERE
WEATHER...LARGE HAIL...DAMAGING WINDS...AND TORNADOES...WILL BE A
THREAT EARLY ON....WITH THE STORMS MORPHING INTO AN MCS DURING THE
LATE EVENING WHICH WILL TRANSLATE TO A HIGH WIND THREAT. IN THE
PROCESS OF ISSUING TOR WATCH #475...WHICH WILL INCLUDE W PARTS OF
OUR CWA UNTIL 04Z. ADDITIONAL WATCHES LIKELY FURTHER E DURING THE
EVENING...BUT EXACT LOCATION/TIMING WILL DEPEND ON STORM EVOLUTION
OVER THE NEXT FEW HOURS.

UNFORTUNATELY... HEAVY RAIN ONCE AGAIN APPEARS LIKELY FROM N MO
INTO WEST CENTRAL AND SOUTHWEST ILLINOIS AND FLASH FLOOD WATCH
REMAINS IN EFFECT. ITS POSSIBLE THAT SOME AREAS OF THE WATCH IN NE
MO MAY BE ABLE TO BE CLEARED LATER THIS EVENING...BUT WILL MONITOR
STORM PROPAGATION TO FINE TUNE THAT PART OF THE FORECAST.
OBVIOUSLY...OF SPECIAL CONCERN ARE THE COUNTIES AROUND QUINCY THAT
PICKED UP THE HEAVIEST RAINS LAST NIGHT.

COLD FRONT WILL PUSH INTO WESTERN SECTIONS OF THE CWA LATE
TONIGHT...AND THEN EAST ACROSS THE REMAINDER OF OUR FA ON
WEDNESDAY.  MODELS HAVE COME INTO BETTER AGREEMENT WITH THE POSITION
OF THE FRONT...AND EWD PUSH OF STABLE AIR IS A BIT FASTER THAN THE
LAST FEW RUNS.  SO...HAVE TAPERED OFF POPS A BIT QUICKER...ENDING
PRECIP OVER W AREAS BY MIDDAY AND OVER FAR E COUNTIES BY EARLY
EVENING.

FORECAST DETAILS REMAIN PRETTY MUCH THE SAME FOR THE REMAINDER OF
THE WEEK AND INTO EARLY NEXT WEEK.  THURSDAY SHOULD BE DRY...WITH
THUNDERSTORMS RETURNING LATE THURSDAY-SATURDAY AS WARM FRONT WORKS
ITS WAY BACK NORTH.  WITH TIME THE WARM FRONT WILL PUSH N OF OUR
AREA ENDING THE THUNDERSTORM THREAT...BUT NOT TOTALLY SURE WHEN THIS
WILL OCCUR.  ALTHOUGH HEIGHT BUILD OVER THE MID MISSISSIPPI
VALLEY..RIDGE IS RATHER FLAT...WHICH WOULD GIVE A CHANCE OF STORMS
THAT DEVELOP N OF THE FRONT A CHANCE TO CLIP CWA.  SO...HAVE TRIED
NOT TO BE IN TOO BIG OF A HURRY TO TOTALLY REMOVE POPS.
TEMPERATURES WILL CERTAINLY BE TAKING ON A VERY SUMMERY LOOK ...WITH
HIGHS WELL IN THE 90S OVER THE ENTIRE AREA SUNDAY AND INTO MONDAY.
DID RETURN A CHANCE OF THUNDERSTORMS BY TUESDAY WITH APPROACHING
COLD FRONT.

TRUETT

&&

.AVIATION...
/617 PM CDT TUE JUN 14 2011/

SURFACE LOW WAS LOCATED JUST NORTHEAST OF KANSAS CITY WITH THE
COLD FRONT TRAILING SOUTH AND THE WARM FRONT DRAPPED TO THE
SOUTHEAST THROUGH CENTRAL MO INTO SE MO. SATELLITE INDICATES LARGE
SCALE ASCENT ASSOCIATED WITH THE SHORT WAVE TROF IN KANSAS WAS
BEGINNING TO SPREAD ACROSS NORTHWEST MO AND CONVECTION IS NOW
TRYING TO INITIATE BETWEEN KSTJ AND KCDJ. THUNDERSTORMS SHOULD
GROW EXPLOSIVELY IN THE NEXT FEW HOURS TO THE NORTHWEST OF KCOU
AND SPREAD EAST AND SOUTHEAST GROWING INTO A LARGE THUNDERSTORM
COMPLEX CAPABLE OF STRONG WINDS...HEAVY RAIN...AND HAIL. IN THE
NEW TAFS...THE GENERAL TRENDS OF THE PREVIOUS TAFS HAVE JUST BEEN
DELAYED DUE TO SLOWER THUNDERSTORM INITIATION. I WILL WAIT UNTIL I
SEE THE ACTUAL DEVELOPMENT AND THUNDERSTORM ORGANIZATION BEFORE
FORECASTING HIGH IMPACTS AT THE TERMINALS. THE COLD FRONT ACROSS
WESTERN MO AND SOUTHEAST KS WILL MOVE FROM WEST TO EAST ACROSS
THE AREA DURING THE MORNING HOURS ON WEDNESDAY ACCOMPANIED BY
INCREASING WESTERLY WINDS AND A PERIOD OF MVFR CIGS.

SPECIFICS FOR KSTL...

THUNDERSTORM COMPLEX EXPECTED TO EVOLVE FROM NW INTO CENTRAL MO IN
THE NEXT 2 HOURS AND TRACK ESEWD IMPACTING THE TERMINAL BETWEEN
04Z-08Z. THE IMPACTS COULD BE HIGH AT THE TERMINAL WITH GUSTY WINDS
AND SOME HAIL BUT WILL WAIT TO SEE THE ACTUAL THUNDERSTORM
ORGANIZATION BEFORE INCLUDING THIS IN AN AMENDMENT. THE COLD FRONT
ACROSS WESTERN MO AND SOUTHEAST KS WILL MOVE FROM WEST TO EAST
ACROSS THE AREA DURING THE MORNING HOURS ON WEDNESDAY ACCOMPANIED
BY INCREASING WESTERLY WINDS AND A PERIOD OF MVFR CIGS.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR AUDRAIN MO-
     FRANKLIN MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION
     MO-MONROE MO-MONTGOMERY MO-PIKE MO-RALLS MO-SHELBY MO-ST.
     CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jun 14, 11:34 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 AM CDT WED JUN 15 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1234 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WILL CONTINUE OVER THE AREA THE REST OF
TONIGHT...ESPECIALLY FROM EASTERN MISSOURI INTO WEST CENTRAL AND
SOUTHWEST ILLINOIS. SOME OF THESE STORMS MAY STILL BE SEVERE WITH
LARGE HAIL AND STRONG WINDS.

HEAVY RAIN IS ALSO EXPECTED...PRIMARILY OVER NORTHEAST AND EAST
CENTRAL MISSOURI INTO WEST CENTRAL AND SOUTHWEST ILLINOIS...AND A
FLASH FLOOD WATCH REMAINS IN EFFECT.  PLEASE REFER TO THE LATEST
FLASH FLOOD WATCH STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...
PRIMARILY ALONG AND EAST OF THE MISSISSIPPI RIVER.

THE CHANCE FOR THUNDERSTORMS WILL RETURN LATE THURSDAY...
AND THEN CONTINUE FRIDAY...SATURDAY...AND INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY STILL BE NECESSARY OVER PARTS OF THE
REGION DURING THE PREDAWN HOURS.  SPOTTERS ARE ASKED TO RELAY ALL
SEVERE WEATHER AND FLOODING REPORTS...AS WELL AS ANY RAINFALLS IN
EXCESS OF ONE INCH...TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

TRUETT

In the hours before

Special weather statement, Jun 14, 10:28 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 PM CDT TUE JUN 14 2011

ILZ095-MOZ019-150500-
ADAMS IL-LEWIS MO-
1128 PM CDT TUE JUN 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND NORTHWESTERN ADAMS
COUNTIES UNTIL MIDNIGHT CDT...

AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LEWISTOWN...OR 10 MILES
WEST OF CANTON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CANTON...
  LA GRANGE...
  MENDON...
  MEYER...
  URSA...
  LIMA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Jun 14, 10:29 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1129 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HAIL             COLUMBIA                38.95N  92.33W
06/14/2011  E0.70 INCH       BOONE              MO   LAW ENFORCEMENT

            REPORT OF PEA TO DIME SIZE HAIL AT DERBY RIDGE DRIVE
            AND BROWN SCHOOL ROAD

&&

JP
Special weather statement, Jun 14, 10:34 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 PM CDT TUE JUN 14 2011

MOZ035-036-041-042-050-150515-
AUDRAIN MO-BOONE MO-CALLAWAY MO-PIKE MO-RALLS MO-
1134 PM CDT TUE JUN 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR AUDRAIN...NORTHERN CALLAWAY AND
NORTHEASTERN BOONE COUNTIES IN CENTRAL MISSOURI...AND SOUTHERN RALLS
AND WESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 1215 AM CDT...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CENTRALIA...MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEXICO...
  VANDALIA...
  BOWLING GREEN...
  MARTINSBURG...
  LADDONIA...
  PERRY...
  FARBER...
  CURRYVILLE...
  SPENCERBURG...
  FRANKFORD...
  NEW HARTFORD...
  VANDIVER...
  BENTON CITY...
  RUSH HILL...
  ST. CLEMENT...
  ASHLEY...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Jun 14, 11:15 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 AM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     HAIL             MEXICO                  39.17N  91.87W
06/15/2011  M0.50 INCH       AUDRAIN            MO   TRAINED SPOTTER

            PEA TO MARBLE SIZE...LASTED 6 MINUTES. HEAVY RAINS
            CAUSED STORM DRAINS TO BACKUP THUS MINOR STREET
            FLOODING.

&&

KARLZ
Special weather statement, Jun 14, 11:18 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 AM CDT WED JUN 15 2011

ILZ095-MOZ019-150545-
ADAMS IL-LEWIS MO-
1218 AM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND NORTHWESTERN ADAMS
COUNTIES UNTIL 1245 AM CDT...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEWISTOWN...OR 11 MILES WEST OF CANTON...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CANTON...
  MEYER...
  LIMA...
  LORAINE...
  WOODVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Special weather statement, Jun 15, 1:16 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
216 AM CDT WED JUN 15 2011

MOZ049-051-059-150800-
GASCONADE MO-MONTGOMERY MO-OSAGE MO-
216 AM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...MONTGOMERY AND GASCONADE
COUNTIES UNTIL 300 AM CDT...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF CHAMOIS...OR 10 MILES NORTHEAST
OF LINN...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OWENSVILLE...
  MOUNT STERLING...
  DRAKE...
  ROSEBUD...
  BIG SPRING...
  MORRISON...
  GASCONADE...
  AMERICUS...
  BAY...
  SWISS...
  RHINELAND...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TILLY

The radar

The St Louis radar (KLSX), 81 km away, was scanning. The volume nearest the first event began at 07:38 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Gasconade

When
June 15, 1:40 AM CST to 1:49 AM CST
Where
Gasconade County, Owensville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.350, -91.500

Thunderstorm Wind, St. Charles

When
June 15, 2:35 AM CST to 2:40 AM CST
Where
St. Charles County, 1.21 mi SSW of Cottleville to 0.86 mi SE of St Peters
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.735, -90.661

Thunderstorm winds blew down numerous large tree limbs. Also, a tree was blown over onto a home in St. Peters causing minor damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330635, 330636.